News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Pneumonia

Question: Post pneumonia (Staph) continued sholder collar bone pain


 bugeye - Thu Aug 04, 2005 1:03 pm

My husband was first diagnosed with pleurisy and given pain medicine. Pain increased in shoulder greatly, temp went to 103 degrees. He was taken to hospital and admitted to ICU. Sputum culture identified Staph infection. His BP dropped and his heart rate raised to over 200. Had other tests and was diagnosed with pneumonia. Had IV antibiotics and pain medicine while in hospital 6 days. He completed 10 days of antibiotics at home after released from hospital. It has been about 2 to 3 weeks since he completed antibiotic treatment. He is still having pain in right shoulder, upper arm, and collar bone.
No increase in temperture, BP normal, Temp Normal.

Please advise. Thank you for your time.
 piffero - Thu Aug 04, 2005 6:24 pm

I, too, have recently had pneumonia and am now on the mend. But I still get very tired and also have intermittent sharp shoulder pain (left shoulder), so would be very interested in any replies to Bugeye.
Piffero
 John Kenyon, CNA - Fri Jul 18, 2008 10:25 pm

User avatar Hello bugeye -

Chronic pleuritic pain following acute pneumonia is not all that rare and should be treated with non-steroidal anti-inflammatory drugs. It sounds like your husband had a very severe case of pneumonia and with all the various inflammatory processes, irritations, and interventions the pleura could be severely irritated or sensitized. Ibuprofen and naproxyn are the usual drugs of choice to reduce the inflammation and resolve the pain if this is, indeed, the case.

I hope this is helpful and that by now the pain has subsided.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here